Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from H pylori infection and carcinoid in stomach. Future treatment options?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Dear Doctor ,

My wife is having problem of Carcinoid in her stomach and H.pylori infection. Kindly advice for her treatment and future possibilities. Kindly give your e-mail id for future correspondence. A.K XXXXXXX (INDIA )
Posted Tue, 22 May 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 1 hour later
Hi and thanks for the query
The history is consistent of H pylori gastritis. Hypothyroidism if not optimally managed can also cause some amount of bloating after food. Regarding the carcinoid part I would like to know a few aspects -
1) How long had she been on acid suppressing drugs before the biopsy as these drugs when taken over a long time may themselves cause carcinoid like picture on biopsy.
I would also like to know the way the medicines have been prescribed. Are you taking both the sets 1 & 2 simultaneously or have you been asked to take them sequentially.
Please get back to me with this information so that I can guide you better.
Above answer was peer-reviewed by
Follow-up: Suffering from H pylori infection and carcinoid in stomach. Future treatment options? 9 hours later
Dear Doctor , thanks for your quick response . Kindly refer the precipitation , she has taken medicine set 1 for 5 days and set 2 for next 10 days . now no medicine given for the problem. Initially just after taking medicine for few days , some regular problem like stomach discomfort after taking meal , pain on the ribs below the breast and back ribs , heaviness upper portion of the stomach were reduced again it is coming back but as of now not so significant. Is the problem is related to her stomach infection or some other reason , kindly advice . Since almost last 5 years she was taking acid suppressing drug , but not regularly , frequently but intermittently . Before her biopsy she was taking regularly since more than one month acid suppressing drug - Rablet -D . The problem was feeling of acidity like dryness in throat , returning of food again to throat etc. during the period . Kindly recommend what food is good for her .
Answered by Dr. Poorna Chandra K.S 26 hours later
Hi and thanks for the follow up
H pylori remains on the surface of the gastric mucosa and is difficult to treat. It is traditionally treated with two antibiotics and an acid reducing drug for 10-15 days. The antibiotics themselves may cause some bloating, farting and anbdominal discomfort which subsides after stopping these. Taking some probiotics and adding a prokinetic like cinatapride or itopride helps in minimising these symptoms.
Long term acid reducing drug udeage itself leads to hyperplasia of enterochromaffin cells and the diagnosis of carcinoid tumor is difficult unless clonality is established. The polyps observed during endoscopy may also represent a recation to acid reducing drug useage.
There is general recommendation on food to be avoided and she has to make her own exclusions based on her experience. It helps if off milk while on antibiotics.
Above answer was peer-reviewed by
Follow-up: Suffering from H pylori infection and carcinoid in stomach. Future treatment options? 5 days later
Doctor , thanks for your earlier advice . Just after few days of her stopping earlier medicine ( as per attached precipitation ) of 20 days course , again problem started . She is having continuous burning sensation in her stomach and just after passing stool in morning little pain in her whole stomach area , subsides in the evening time . Our local doctor examined her today and prescribed HP kit to be taken for 10 days . Doctor said she is still having H pylori infection. We are now worried , pl advice whether we visit to any Sr Gastroenterologist for her treatment . She is also feeling very weak . XXXXXXX . ak
Answered by Dr. Poorna Chandra K.S 2 hours later
Hi and thanks for the folow up
The antibiotics which are given for H pylori treatment themselves cause some problems like weakness, altered taste. abdominal bloating, belching, flatulence and loose stools. These will subside by one to two weeks after cessation of treatment. Meanwhile she is likely to benifit from continues prokinetic and if required an acid reducing drug.
The standard HP kit is inferior to the sequential therapy, hence I donot think she needs the HP kit now
However it will be better if other causes of these symptoms are ruled out by a good history and physical examination.
Above answer was peer-reviewed by
Follow-up: Suffering from H pylori infection and carcinoid in stomach. Future treatment options? 18 hours later
Dear Doctor , I am not clear what do you mean by prokinetic . She is taking H pylori kit since yesterday , do you feel , it is to be stopped ? Just after taking medicine she is now feeling better , we are worried , whether the medicine is having any adverse effect in her stomach or health . Kindly advice.
Answered by Dr. Poorna Chandra K.S 13 hours later
Hi and thanks for the query
HP kit also contains two doses of acid reducing drugs and it may be the reason as to why she is feeling better. Personally I donot think a second course of antibiotics are required now.
Prokinetics are a class of drugs which improve motility of stomach and duodenum. There are atleast four drugs and after examining you the doctor would choose the most appropriate for your wife. Hence see your doctor to get a prescription of the same.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor